Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 16, NWS Elko, NV

June 19, 20195 counties in Nevada

NWS Elko, NV issued this wind advisory at Jun 19, 2019, 1:59 PM PDT for 5 counties in Nevada. It took effect at Jun 20, 2019, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2019, 1:59 PM PDT (20:59 UTC)
In effect from
Jun 20, 2019, 12:00 PM PDT
Expired
Jun 20, 2019, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2977 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WWUS75 KLKN 192059
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
159 PM PDT Wed Jun 19 2019

NVZ031-033>039-211500-
/O.NEW.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/
/O.NEW.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
159 PM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT THURSDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 8 AM
PDT FRIDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from noon to 8 PM PDT Thursday. a Frost
Advisory has also been issued. This Frost Advisory is in effect
from midnight Thursday night to 8 AM PDT Friday. 

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...near
 50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT. 

* TEMPERATURE...In northern Elko County Friday morning
  temperatures could drop to the upper 20s and low 30s in higher
  valleys. Further south in the remainder of Elko County, and in
  Lander, Eureka, and White Pine Counties, low temperatures will
  be in the 32 to 37 degree range. This is low enough for frost. 

* DURATION...Colder valleys will start getting frost after
  midnight. The sun will finally burn off the frost after about 8
  am Friday morning. 

* IMPACTS...Sensitive outdoor plants and animals will be affected.
  Winds will blow high profile vehicles around. Untethered outdoor
  items may go airborne. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.



&&

$$

NVZ040-041-210300-
/O.NEW.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/
Northwestern Nye County-Northeastern Nye County-
159 PM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT THURSDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from noon to 8 PM PDT Thursday. 


* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...near
 50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT. 

* IMPACTS...Winds will blow high profile vehicles around.  
  Untethered outdoor items may go airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
2 follow-up statements
014 
WWUS75 KLKN 201143
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
443 AM PDT Thu Jun 20 2019

...Very strong and gusty west to northwest winds expected this 
afternoon, especially on summits, passes, or along mountain 
ridgelines as colder air advects into the area. This cold airmass 
allows overnight temperatures to drop near freezing Friday morning
in some locations.


NVZ031-033>039-201945-
/O.CON.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/
/O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Including the cities of Jackpot, Wildhorse, Owyhee, 
Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, 
Harrison Pass, Ely, Ruth, McGill, Connors Pass, 
Great Basin National Park, Battle Mountain, Emigrant Pass, 
Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, 
Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit
443 AM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT FRIDAY...

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...
  near 50 mph on summits and passes.

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* TEMPERATURE...In northern Elko County Friday morning 
  temperatures could drop to the upper 20s and low 30s in higher 
  valleys. Further south in the remainder of Elko County, and in 
  Lander, Eureka, and White Pine Counties, low temperatures will 
  be in the 32 to 37 degree range. This is low enough for frost. 

* DURATION...Colder valleys will start getting frost after 
  midnight. The sun will finally burn off the frost after about 
  8 am Friday morning. 

* IMPACTS...Sensitive outdoor plants and animals will be 
  affected. Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-041-201945-
/O.CON.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Tonopah, Round Mountain, Duckwater, 
and Currant Summit
443 AM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...
  near 50 mph on summits and passes.

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* IMPACTS...Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
516 
WWUS75 KLKN 202014
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
114 PM PDT Thu Jun 20 2019

...Very strong and gusty west to northwest winds expected through this
afternoon, especially on summits, passes, or along mountain 
ridgelines as colder air advects into the area. This cold airmass 
allows overnight temperatures to drop near freezing Friday morning
in some locations.

NVZ031-211415-
/O.UPG.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/
/O.NEW.KLKN.FZ.W.0003.190621T0700Z-190621T1500Z/
/O.NEW.KLKN.FZ.W.0004.190622T0700Z-190622T1500Z/
/O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/
Northern Elko County-
114 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
FRIDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM
PDT SATURDAY...

The National Weather Service in Elko has issued a Freeze
Warning...which is in effect from midnight tonight to 8 AM PDT
Friday. a Freeze Warning has also been issued from midnight
Friday night to 8 AM PDT Saturday. 


* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 
  50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* TEMPERATURE...In northern Elko County Friday morning
  temperatures could drop to the upper 20s and low 30s in higher
  valleys. Further south in the remainder of Elko County, and in
  Lander, Eureka, and White Pine Counties, low temperatures will
  be in the 32 to 37 degree range. This is low enough for frost.
  On Saturday morning, all locations will drop into the low to mid
  30s, with some locations possibly seeing the upper 20s.

* DURATION...Colder valleys will start getting frost after
  midnight. The sun will finally burn off the frost after about 8
  am Friday morning. A similar occurrence will happen Saturday
  morning.

* IMPACTS...Sensitive outdoor plants and animals will be 
  affected. Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ034>039-211415-
/O.NEW.KLKN.FZ.W.0004.190622T0700Z-190622T1500Z/
/O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/
/O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
114 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM
PDT SATURDAY...

The National Weather Service in Elko has issued a Freeze
Warning...which is in effect from midnight Friday night to 8 AM
PDT Saturday. 

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 
  50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* TEMPERATURE...In northern Elko County Friday morning
  temperatures could drop to the upper 20s and low 30s in higher
  valleys. Further south in the remainder of Elko County, and in
  Lander, Eureka, and White Pine Counties, low temperatures will
  be in the 32 to 37 degree range. This is low enough for frost.
  On Saturday morning, all locations will drop into the low to 
  mid 30s, with some locations possibly seeing the upper 20s.

* DURATION...Colder valleys will start getting frost after
  midnight. The sun will finally burn off the frost after about 8
  am Friday morning. A similar occurrence will happen Saturday
  morning.

* IMPACTS...Sensitive outdoor plants and animals will be 
  affected. Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NVZ033-211415-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/
/O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/
Southeastern Elko County-
114 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT FRIDAY...

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 
  50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* TEMPERATURE...In northern Elko County Friday morning 
  temperatures could drop to the upper 20s and low 30s in 
  higher valleys. Further south in the remainder of Elko 
  County, and in Lander, Eureka, and White Pine Counties, low 
  temperatures will be in the 32 to 37 degree range. This is 
  low enough for frost.

* DURATION...Colder valleys will start getting frost after 
  midnight. The sun will finally burn off the frost after 
  about 8 am Friday morning.

* IMPACTS...Sensitive outdoor plants and animals will be 
  affected. Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-041-210300-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/
Northwestern Nye County-Northeastern Nye County-
114 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 
  50 mph on summits and passes. 

* TIMING...Strongest winds from 2 pm to 5 pm PDT.

* IMPACTS...Winds will blow high profile vehicles around. 
  Untethered outdoor items may go airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:08 AM PDT, 12 hours 51 minutes earlier.

Area forecast discussion, Jun 19, 1:08 AM PDT, 12 hours 51 minutes before
Area Forecast Discussion
National Weather Service Elko NV
108 AM PDT Wed Jun 19 2019

.SYNOPSIS...Warm and dry today with breezy afternoon winds. A
mainly dry cold front will move across Nevada on Thursday,
bringing breezy to windy conditions and the start of a cooling
trend.

&&

.SHORT TERM...Today through Thursday

A warm, dry, and mainly cloud free day is in store for northern
and central Nevada today, with a slight warming of temperatures.
A trof will be moving into the Pacific Northwest this afternoon,
and this will start to tighten the gradients some, allowing for a
breezy afternoon. A mainly dry cold front will move through Nevada
on Thursday, though there may be an isolated late afternoon
thunderstorm in the vicinity of Great Basin National Park. West
winds will strengthen ahead of the front during the afternoon,
mainly in eastern Nevada, bringing breezy to windy conditions,
though advisory level winds looked confined to the mountains.
Northwest winds will follow the cold front, but wont be as strong
as the winds ahead of it. This will also be the start of a cooling
trend, with high temperatures Thursday around 10 degrees cooler
in northern Nevada, with highs in the 60's and 70's, and around 5
degrees cooler in central Nevada, with highs in the 70's and
80's.

.LONG TERM...Thursday night through Tuesday. Models are in pretty
good agreement. Although the LKN CWFA is trending dry, the upper
level pattern continues to be progressive so absolutely dry
conditions may not happen. There could be some dry variety
thunderstorms with a little precipitation.

Thursday night through Friday night. A low pressure center will
be moving east along the Canadian/U.S. border. The trough axis
from this system will be dragging through Nevada. Until the axis
moves east of the state, there could be a small risk for some
thunderstorms. Not a lot of moisture showing up so could be some
dry thunderstorms over the eastern part of the state. High
temperatures will range from the mid 60s to the mid 70s. Low
temperatures will range from the mid 30s to the mid 40s.

Saturday through Monday morning. A cooler northwest flow aloft
will be battling with weak shortwave ridging in advance of
another low pressure system moving down the Pacific coastline.
Instability in the form of dry thunderstorm activity is possible
east of Elko and Eureka. Temperatures could be highly variable
across the region during the push/pull of features. High
temperatures will range from the mid 60s to the mid 70s Saturday,
warming some on Sunday. Low temperatures will be in the 40s.

Monday afternoon through Tuesday. Low pressure will rather rapidly
move into the Pacific Northwest, then stall out along the coast of
Washington and Oregon. The flow aloft will turn southwest and
there will be continued instability east of Elko and Eureka.
Again, thunderstorms could be dry during this time-frame. High
temperatures will range from the mid 70s to the mid 80s. Low
temperatures will be in the 40s.

&&

.AVIATION...Conditions will be VFR at KWMC...KBAM...KEKO...
KELY...and KTPH through Wednesday evening. Density altitudes will
be higher Wednesday afternoon than Tuesday afternoon.

&&

.FIRE WEATHER...Warm and dry again today. A trof will be moving
into the Pacific Northwest this afternoon, and this will start to
tighten the gradients some, allowing for a breezy afternoon. A
mainly dry cold front will move through Nevada on Thursday, though
there may be an isolated late afternoon thunderstorm, likely dry,
in FW Zone 455, mainly in the vicinity of Great Basin National
Park. West winds will strengthen ahead of the front during the
afternoon, mainly in FW Zones, 469, 470, 455, and 457, bringing
breezy to windy conditions. Northwest winds will follow the cold
front, but wont be as strong as the winds ahead of it. This will
also be the start of a cooling trend.

&&

.HYDROLOGY...River levels are still running high on the Humboldt
from Carlin to Comus, where Flood Warnings continue. Upstream,
some areas along the Humboldt are in monitor stage, but remain
below Flood Stage. Lamoille Creek is still running strong and is
expected to hover around flood stage for the next couple of days.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

90/92/98/90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:59 PM PDTFrost AdvisoryLKNElko, Eureka, Lander, White Pine41 hr

Nearby

Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.